Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 173, NWS Atlanta, GA

August 18, 2014DeKalb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2014, 7:25 PM EDT for DeKalb County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 7:25 PM EDT (23:25 UTC)
Expired
Aug 18, 2014, 8:15 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County DeKalb County, GA

The radar

The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:30 PM EDTTSTM WND DMGDecatur, GAA FEW TREES DOWN ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WUUS52 KFFC 182325
SVRFFC
GAC089-190015-
/O.NEW.KFFC.SV.W.0173.140818T2325Z-140819T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 815 PM EDT

* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLARKSTON...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
  LAKE...TUCKER AND STONE MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3388 8421 3386 8416 3384 8415 3379 8413
      3377 8430 3384 8433
TIME...MOT...LOC 2325Z 260DEG 26KT 3382 8426

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:20 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 18, 3:20 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT MON AUG 18 2014

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
STALLED FRONTAL BOUNDARY STRETCHES FROM THE TN VALLEY TO THE
SOUTHERN MID ATLANTIC STATES. A HIGH PRESSURE RIDGE IS SITUATED
ACROSS NORTHERN FL. 500MB ANALYSIS AND WV LOOP SHOWS A POTENT
SHORTWAVE MOVING EAST ACROSS NORTHERN MS. THIS FEATURE WILL BE THE
FOCUS FOR LATE AFTERNOON AND EVENING CONVECTION ACROSS THE CWFA.

THE 16Z HRRR HAS THE BEST HANDLE ON THE ONGOING CONVECTION THIS
AFTERNOON. HAVE TRIED TO ORIENT THE POPS ACCORDING TO CURRENT RADAR
TRENDS AND CLOSE TO THE HRRR SOLUTION. GOOD INSTABILITY DOES EXIST
AT THE SURFACE...BUT LAPSE RATES REMAIN POOR UNTIL THE COLD POOL
ALOFT MOVES OVERHEAD. BY THE TIME THE SHORTWAVE NEARS THE
CWFA...INSTABILITY HAS DECREASED WITH THE LOSS OF HEATING.
HOWEVER...WITH UNIDIRECTIONAL FLOW...STORMS MAY MOVE REPEATEDLY OVER
THE SAME AREAS...WITH LOCALLY HEAVY RAINFALL POSSIBLE. AREAS TO THE
NORTH RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT/EARLY THIS
MORNING...SO ANY TRAINING STORMS OR HEAVY RAINFALL MAY CAUSE SOME
LOCALIZED FLOODING.

BY EARLY TUESDAY...THE POTENT EVENING/OVERNIGHT SHORTWAVE WILL HAVE
MOVED OFF TO THE EAST. MODELS ARE PROGGING ANOTHER...WEAKER...
SHORTWAVE TO MOVE EAST IN THE FLOW TOMORROW. CONFIDENCE IS LOW ON
EXACTLY WHERE CONVECTION WILL DEVELOP TOMORROW.

NLISTEMAA

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LONG TERM FORECAST IS ON TRACK AND HAVE NOT MADE SIGNIFICANT
ADJUSTMENTS. ONE ADDITIONAL POINT TO NOTE IS THAT HEAT INDEX VALUES
ARE CREEPING ABOVE 100 DEGREES SOUTH OF AN ATLANTA TO ATHENS
LINE...WITH PORTIONS OF CENTRAL GEORGIA APPROACHING 105 DEGREES
DURING THE SECOND HALF OF THE WEEK. IF THIS TREND CONTINUES...MAY
NEED A HEAT ADVISORY FOR THESE 105-108 DEGREE VALUES ACROSS THE
SOUTHEAST PART OF THE CWA.

11/ATWELL

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
00Z GFS AND ECMWF ARE IN UNCOMMONLY GOOD AGREEMENT THROUGH THE
EXTENDED FORECAST PERIOD AND CONTINUE THE RECENT TREND OF BUILDING
UPPER-LEVEL HIGH PRESSURE INTO THE CENTRAL GULF COAST REGION AND
LOWER MISSISSIPPI VALLEY FROM MID-WEEK THROUGH NEXT WEEKEND. BY THE
WEEKEND THE UPPER RIDGE IS QUITE STRONG...BUT GEORGIA REMAINS ON THE
EASTERN PERIPHERY. THIS SHOULD ALLOW VERY WARM TEMPERATURES AND
INHIBIT DIURNAL CONVECTION SOMEWHAT...BUT I DO NOT BELIEVE THE
FORECAST AREA IS CLOSE ENOUGH TO THE CENTER OF THE RIDGE TO
ELIMINATE POPS ALTOGETHER.

20

&&

.PREV DISCUSSION... /ISSUED 127 PM EDT MON AUG 18 2014/

AVIATION...
18Z UPDATE...
SCATTERED CONVECTION HAS DEVELOPED IN AREAS THAT HAVE RECEIVED
THE BETTER HEATING THIS MORNING. NO REAL FOCUSING MECHANISM AT THE
SURFACE OR ALOFT. POTENT SHORTWAVE ACROSS NORTHERN MS WILL MOVE
EAST ACROSS AL THIS AFTERNOON. MORE ORGANIZED PRECIP IS POSSIBLE
WITH THIS FEATURE...BUT THE HI-RES MODELS DON'T HAVE A GREAT
HANDLE ON THE SITUATION. WILL LEAVE OUT ANY TEMPO/PROB GROUPS AT
THIS TIME. MODELS ALSO HAVE SOME LOW CLOUDS DEVELOPING...BUT IT
MAY BE LATER DUE TO ANY PRECIP.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  91  72  97 /  50  40  30  10
ATLANTA         74  88  73  94 /  40  40  30  10
BLAIRSVILLE     67  84  67  90 /  50  40  30  20
CARTERSVILLE    72  89  71  94 /  50  40  30  10
COLUMBUS        75  92  73  96 /  60  40  30  10
GAINESVILLE     72  89  71  94 /  50  40  30  10
MACON           75  92  72  97 /  50  40  30  10
ROME            72  89  71  95 /  60  40  30  20
PEACHTREE CITY  73  89  71  94 /  50  40  30  10
VIDALIA         77  95  74  97 /  50  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...
LONG TERM....ATWELL
AVIATION...NLISTEMAA
Hazardous weather outlook, Aug 18, 10:32 AM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 AM EDT MON AUG 18 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191445-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1032 AM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY
WINDS...LOCALLY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL TO
FREQUENT LIGHTNING.

DISCUSSION...
INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR A FEW STRONG
STORMS THIS AFTERNOON AND EVENING...AND AN ISOLATED SEVERE STORM
CANNOT BE RULE OUT. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO
TONIGHT. WILL HAVE TO CLOSELY MONITOR RAINFALL AMOUNTS FOR
LOCALIZED FLOODING GIVEN POTENTIAL FOR TRAINING AND MULTIPLE
ROUNDS OF PRECIPITATION TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...
OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS.

DISCUSSION...

ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM
DEVELOPMENT SOMEWHAT BY WEDNESDAY INTO NEXT WEEKEND...ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT
FOR WIDESPREAD SEVERE WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE
WEB AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 18, 6:24 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT MON AUG 18 2014

GAZ038-039-182300-
624 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND SMALL HAIL IN
WILKES AND OGLETHORPE COUNTIES UNTIL 700 PM EDT...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DELHI TO HUTCHINGS...MOVING EAST AT 15 MPH.

HEAVY DOWNPOURS CAN BE EXPECTED ACROSS WILKES AND OGLETHORPE
COUNTIES...INCLUDING AREAS AROUND JACKSONS
CROSSROADS...MALLORYSVILLE...NORMAN...LEXINGTON...HUTCHINGS...DELHI..
.MAXEYS...STEPHENS...TIGNALL...CENTERVILLE...CELESTE...DANBURG...NEWT
OWN...RAYLE AND PHILOMATH. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. GUSTY WINDS NEAR 35 MPH ARE ALSO POSSIBLE.

&&

LAT...LON 3383 8258 3379 8258 3370 8314 3376 8327
      3377 8329 3379 8328 3381 8330 3385 8328
      3390 8300 3400 8266 3398 8264 3388 8260
      3387 8256
TIME...MOT...LOC 2223Z 270DEG 14KT 3394 8263 3387 8285
          3381 8322
Special weather statement, Aug 18, 6:47 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT MON AUG 18 2014

GAZ042-052-182315-
647 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 715 PM EDT...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BOWDON TO FROLONA...MOVING EAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CARROLL
AND HEARD COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE EPHESUS...BLACKJACK MOUNTAIN...BOWDON...
FROLONA...TYUS...MOUNT ZION...ROOSTERVILLE...JOHN TANNER STATE
PARK...ROOPVILLE...CENTRALHATCHEE...FRANKLIN...PLANT WANSLEY...
LOWELL...CARROLLTON AND SEATON LAKE.

&&

LAT...LON 3365 8491 3344 8493 3344 8496 3346 8498
      3344 8499 3343 8501 3328 8496 3328 8495
      3326 8495 3325 8527 3365 8534
TIME...MOT...LOC 2247Z 270DEG 21KT 3356 8524 3340 8523
          3334 8525
Special weather statement, Aug 18, 6:53 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT MON AUG 18 2014

GAZ021-032-033-043-044-182330-
653 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CHEROKEE...COBB...DOUGLAS AND FULTON COUNTIES UNTIL 730 PM EDT...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LEBANON TO SWEETWATER CREEK STATE
PARK...MOVING EAST AT 30 MPH. HEAVY DOWNPOURS ARE ALSO POSSIBLE.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CHEROKEE...COBB...DOUGLAS AND FULTON COUNTIES THROUGH 730 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SWEETWATER CREEK
STATE PARK...CHAPEL HILL...LITHIA SPRINGS...SWEAT MOUNTAIN...SANDY
PLAINS...WHITE WATER PARK...DOBBINS AIR RESERVE BASE...MABLETON...
AUSTELL...SMYRNA...MARIETTA...WOODSTOCK...LEBANON...HOLLY SPRINGS AND
HICKORY FLAT.

&&

LAT...LON 3388 8457 3421 8454 3422 8426 3411 8426
      3406 8415 3405 8410 3403 8417 3399 8420
      3400 8421 3400 8425 3396 8427 3397 8435
      3368 8435 3368 8480
TIME...MOT...LOC 2253Z 270DEG 27KT 3413 8443 3388 8446
          3374 8461
Special weather statement, Aug 18, 7:00 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT MON AUG 18 2014

GAZ019-030-041-182330-
700 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN POLK...FLOYD AND HARALSON COUNTIES UNTIL 730 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTH OF COOSA TO TALLAPOOSA...
MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS POLK...
FLOYD AND HARALSON COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE ESOM HILL...ETNA...CAVE SPRING...
COOSA...TALLAPOOSA...WACO...CEDARTOWN...ROME...BUCHANAN...FELTON...
LINDALE...BREMEN...EUBANK LAKE...DRAKETOWN AND ANTIOCH.

&&

LAT...LON 3427 8536 3427 8503 3422 8503 3421 8505
      3409 8504 3408 8502 3394 8507 3388 8504
      3372 8505 3369 8511 3370 8515 3366 8525
      3366 8534 3408 8543
TIME...MOT...LOC 2300Z 270DEG 17KT 3418 8528 3394 8537
          3374 8528
Special weather statement, Aug 18, 7:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT MON AUG 18 2014

GAZ078-079-089>091-102-103-182345-
701 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...CHATTAHOOCHEE AND
HARRIS COUNTIES UNTIL 745 PM EDT...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FORTSON TO FLORENCE MARINA STATE PARK...
MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...CHATTAHOOCHEE
AND HARRIS COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE OMAHA...FLORENCE MARINA STATE PARK...FORT
BENNING/LAWSON ARMY AIR FIELD...LAUREL HILLS...COLUMBUS METROPOLITAN
AIRPORT...GREEN ISLAND HILLS...HIGHLAND PARK...AVONDALE...SAINT MARYS
HILLS...BENNING PARK...BENNING HILLS...CARTER ACRES...BATTLE PARK...
CUSTER ROAD TERRACE AND COLUMBUS. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3206 8506 3213 8507 3226 8490 3232 8501
      3242 8497 3246 8501 3252 8501 3267 8499
      3276 8454 3268 8440 3256 8441 3256 8444
      3254 8445 3248 8442 3235 8443 3201 8453
TIME...MOT...LOC 2301Z 268DEG 27KT 3258 8490 3230 8495
          3206 8499
Special weather statement, Aug 18, 7:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT MON AUG 18 2014

GAZ033-034-044-045-182345-
719 PM EDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 745 PM EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLEASANT HILL TO CASCADE HEIGHTS...MOVING
EAST AT 30 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DEKALB...
GWINNETT AND FULTON COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE BUCKHEAD...NORCROSS...
MECHANICSVILLE...LA VISTA...BROOKHAVEN...DORAVILLE...CHAMBLEE...
SANDTOWN...BANKHEAD...ATLANTIC STATION...PIEDMONT PARK...MIDTOWN...
PLEASANT HILL...TUCKER AND DRUID HILLS.

&&

LAT...LON 3387 8435 3399 8414 3391 8382 3374 8403
      3367 8421 3369 8461
TIME...MOT...LOC 2319Z 278DEG 25KT 3393 8412 3385 8424
          3372 8448

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:36 AM EDTSpecial Weather StatementFFCCatoosa54 min
Aug 18, 7:23 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Murray, Walker, Whitfield67 min
Aug 18, 8:30 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Union45 min
Aug 18, 9:20 AM EDTSpecial Weather StatementFFCLumpkin, Towns, White25 min
Aug 18, 9:53 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Gordon, Murray, Walker, Whitfield52 min
Aug 18, 10:03 AM EDTSpecial Weather StatementFFCGilmer, Lumpkin, White57 min
Aug 18, 12:19 PM EDTSpecial Weather StatementFFCGreene41 min
Aug 18, 12:29 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe, Taliaferro, Wilkes46 min
Aug 18, 1:35 PM EDTSpecial Weather StatementFFCStewart, Webster25 min
Aug 18, 1:59 PM EDTSpecial Weather StatementFFCStewart, Webster31 min
Aug 18, 3:21 PM EDTSpecial Weather StatementFFCDade, Walker24 min
Aug 18, 4:47 PM EDTSpecial Weather StatementFFCFloyd, Polk43 min
Aug 18, 5:01 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk44 min
Aug 18, 5:37 PM EDTSpecial Weather StatementFFCNewton23 min
Aug 18, 5:41 PM EDTSpecial Weather StatementFFCPaulding34 min
Aug 18, 6:14 PM EDTSpecial Weather StatementFFCHarris, Muscogee46 min
Aug 18, 6:23 PM EDTSpecial Weather StatementFFCTroup52 min
Aug 18, 6:24 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes36 min
Aug 18, 6:47 PM EDTSpecial Weather StatementFFCCarroll, Heard28 min
Aug 18, 6:53 PM EDTSpecial Weather StatementFFCDouglas, Fulton37 min
Aug 18, 7:00 PM EDTSpecial Weather StatementFFCFloyd, Haralson, Polk30 min
Aug 18, 7:01 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart, Talbot, Webster44 min
Aug 18, 7:08 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding52 min
Aug 18, 7:15 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Schley, Stewart and 3 more45 min
Aug 18, 7:19 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett26 min
Aug 18, 7:26 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Spalding34 min
Aug 18, 7:30 PM EDTSpecial Weather StatementFFCHall30 min
Aug 18, 7:39 PM EDTSevere Thunderstorm WarningFFCGwinnett36 min
Aug 18, 7:57 PM EDTSpecial Weather StatementFFCCrawford, Macon, Peach, Schley, Sumter, Taylor33 min
Aug 18, 7:57 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.